Mississippi, 2007

Damaging Winds in Mississippi, August 18, 2007

August 18, 2007 · NWS MEG · 10 events in 9 counties and zones

Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 18th, 2007 over North Mississippi. Some of the thunderstorms produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$31,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 18th, 2007 over North Mississippi. Some of the thunderstorms produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 18, 8:41 AM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Aug 18, 8:41 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
941 AM CDT SAT AUG 18 2007

.DISCUSSION...

SKIES ARE MOSTLY SUNNY ACROSS THE FORECAST AREA THIS MORNING WITH
TEMPERATURES IN THE 80S. A FEW THUNDERSTORMS HAVE POPPED UP ACROSS
CENTRAL ARKANSAS THIS MORNING AND ARE GENERALLY MOVING NORTH.
COULD SEE SOME AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS THE
FORECAST AREA LATER TODAY. ANOTHER HOT DAY IS EXPECTED WITH
TEMPERATURES EXPECTED TO REACH TRIPLE DIGITS. WILL UPDATE FORECAST
TO REMOVE SOME MORNING WORDING BUT NO MAJOR CHANGES ARE PLANNED AT
THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT SAT AUG 18 2007/

DISCUSSION...

TEMPERATURES THIS MORNING WERE RUNNING A TAD COOLER THAN YESTERDAY
WHERE CLOUDS WERE NOT PRESENT. MORNING TEMPERATURES RANGED FROM
THE MID 70S TO LOWER 80S ACROSS THE MID SOUTH. A FRONTAL BOUNDARY
WAS LOCATED ROUGHLY FROM CHATTANOOGA TO UNION CITY TO SALEM
MISSOURI. DEW POINTS BEHIND THE FRONT WERE IN THE UPPER 50S TO
LOWER 60S.

THE HEAT IS GOING TO PERSIST ACROSS THE MID SOUTH THROUGH THE
WEEKEND AND INTO NEXT WEEK. THE HEAT ADVISORY HAS BEEN EXPANDED TO
THE NORTHEAST TODAY ROUGHLY ALONG AND WEST OF A HAYTI TO JACKSON
TO DECATURVILLE LINE. AN ADDITIONAL HEAT ADVISORY WILL BE NECESSARY
FOR THE WHOLE AREA SUNDAY...BUT TO AVOID CONFUSION IN THE
PRODUCT...WILL ALLOW THE FOLLOWING SHIFT TO EXTEND THE HEAT ADVISORY
INTO SUNDAY.

THE FRONT AND ASSOCIATED LOWER DEW POINTS ARE GOING TO SLOWLY SEEP
SOUTHWEST TODAY AFFECTING THE HEAT INDEX. HOWEVER...TEMPERATURES
WILL STILL BE CLOSE TO 100 DEGREES WHERE THE HEAT ADVISORY IS NOT
IN EFFECT.

LIKE YESTERDAY...A FEW ISOLATED THUNDERSTORMS COULD BECOME SEVERE
IN THE AFTERNOON PRODUCING LARGE HAIL AND DAMAGING WINDS. EXPECT
STORMS TO DEVELOP IN AREAS WHERE THE DEW POINTS REMAIN AROUND 70
DEGREES. CONVECTIVE TEMPERATURES ARE AROUND 100 DEGREES.
ANTICIPATE AREAS ACROSS NORTHEAST ARKANSAS...SOUTHWEST TN AND
NORTHWEST MS TO BE AFFECTED MOST.

CLOUD COVER DID NOT INHIBIT MAX TEMPERATURES ON FRIDAY AND WOULD
EXPECT MUCH THE SAME TODAY AND SUNDAY. HOWEVER...THICKER CLOUD
COVER WHERE STORMS DEVELOP WILL LIKELY COOL TEMPERATURES LATE IN
THE AFTERNOON.

THE UPPER RIDGE HOLDS STRONG AND WILL BE AT ITS STRONGEST OVER THE
REGION BY WEDNESDAY. AT THIS TIME...IT APPEARS AS THOUGH THE RIDGE
WILL WEAKEN BY THE END OF NEXT WEEK AND PERHAPS SOME RELIEF IS
POSSIBLE BY NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM 102  79 102  79 /  20  10  20  10
MKL 102  72 101  72 /  10  10  20  10
JBR 101  74 100  74 /  20  20  20  10
TUP 102  76 100  74 /  20  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CHESTER-CROCKETT-
     DECATUR-DYER-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-
     LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Aug 18, 2:49 AM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
349 AM CDT SAT AUG 18 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
349 AM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY THROUGH 8 PM FOR MUCH OF THE
MID SOUTH.

A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND COULD APPROACH
SEVERE LIMITS. THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS
UP TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT WEATHER WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. A HEAT
ADVISORY WILL LIKELY BE NEEDED FOR SUNDAY. DANGEROUS HEAT INDEX
VALUES WILL PERSIST THROUGH AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 11:09 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 PM CDT SAT AUG 18 2007

ARZ017-181745-
LAWRENCE AR-
1209 PM CDT SAT AUG 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LAWRENCE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES SOUTH OF STRAWBERRY AT 1209 PM CDT...
MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITY OF BLACK ROCK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 1245 PM CDT.
Special weather statement, Aug 18, 11:15 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1215 PM CDT SAT AUG 18 2007

ARZ008-181800-
RANDOLPH AR-
1215 PM CDT SAT AUG 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...RANDOLPH COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 9 MILES WEST OF RAVENDEN SPRINGS AT 1215 PM
CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 100 PM CDT.
Local storm report, Aug 18, 12:23 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/08/2007  M97.00 F         SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 54 YEAR
            OLD WOMAN DIED FROM HEAT RELATED ILLNESSES IN HER HOME IN
            THE ORANGE MOUND COMMUNITY OF MEMPHIS. THE HIGH
            TEMPERATURE REACHED 97 DEGREES WITH HEAT INDICES
            EXCEEDING 105 DEGREES.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/10/2007  M102 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 46 YEAR
            OLD WOMAN WAS FOUND DEAD IN HER HOME. THE CAUSE OF DEATH
            WAS DETERMINED TO BE HEAT RELATED. THE HIGH TEMPERATURE
            REACHED 102 DEGREES.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/11/2007  M102 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 70 YEAR
            OLD WOMAN DIED IN HER HOME. THE CAUSES OF DEATH WERE HEAT
            RELATED. THE HIGH TEMPERATURE REACHED 102 DEGREES.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/13/2007  M105 F           SHELBY             TN   COUNTY OFFICIAL

            *** 2 FATAL *** COUNTY OFFICIALS REPORTED TWO DEATHS ON
            MONDAY AUGUST 13 THAT WERE HEAT RELATED. A 75 YEAR OLD
            MAN WAS FOUND DEAD IN HIS HOME AND A 77 YEAR OLD WOMAN
            WAS FOUND DEAD IN HER BACKYARD DUE TO THE EXTREME HEAT.
            THE HIGH TEMPERATURE REACH 105 DEGREES.

0600 AM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/15/2007  E106 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 32 YEAR
            OLD MAN WAS FOUND DEAD THIS MORNING IN THE YARD ADJACENT
            TO HIS MEMPHIS APARTMENT COMPLEX IN THE BINHAMPTON
            COMMUNITY. THE DEATH WAS DETERMINED TO BE HEAT RELATED.
            THE HIGH TEMPERATURE HAS REACH 106 DEGREES AS OF 317 PM
            CDT.

0213 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/15/2007  M106 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS REPORTED A 67 YEAR OLD
            FEMALE WAS FOUND DEAD UNDER A TENT IN A RV PARK BEHIND
            HEARBREAK HOTEL NEAR BROOKS ROAD IN MEMPHIS AT 213 PM
            CDT. THIS DEATH WAS DETERMINED TO BE HEAT RELATED. THE
            HIGHEST TEMPERATURE REACHED WAS 106 DEGREES AT 317 PM
            CDT.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/15/2007  M106 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** SHELBY COUNTY OFFICIALS REPORTED THAT A
            53 YEAR OLD MALE WAS FOUND DEAD IN HIS APARTMENT IN THE
            CLEVELAND UNION COMMUNITY OF MEMPHIS. HIS DEATH WAS
            DETERMINED TO BE HEAT RELATED. HIS APARTMENT HAD NO AIR
            CONDITIONING AND THE HIGH TEMPERATURE REACHED 106
            DEGREES.

0500 PM     EXCESSIVE HEAT   5 S DOWNTOWN MEMPHIS    35.06N 90.05W
08/16/2007  M105 F           SHELBY             TN   BROADCAST MEDIA

            *** 1 FATAL *** LOCAL TELEVISION MEDIA REPORTED THAT A 77
            YEAR OLD WOMAN DIED ON THURSDAY EVENING IN HER HOME NEAR
            MEMPHIS INTERNATIONAL AIRPORT. THE DEATH WAS REPORTED TO
            BE HEAT RELATED. THE AIR CONDITIONER IN THE HOME WAS NOT
            OPERATING PROPERLY. THIS IS THE 9TH DEATH REPORTED SO FAR
            THIS WEEK.

0531 PM     EXCESSIVE HEAT   8 SE DOWNTOWN MEMPHIS   35.05N 89.95W
08/17/2007  E102 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** SHELBY COUNTY HEALTH DEPARTMENT REPORTED
            A 62 YEAR OLD MALE WAS FOUND DEAD IN HIS HOME NEAR THE
            INTERSECTION OF GETWELL AND ELLISTON. THE HEAT MAY HAVE
            CONTRIBUTED TO HIS DEATH. HIS HOME HAD NO AIR
            CONDITIONING OR FANS. THE WINDOWS WERE ALSO CLOSED. THE
            HIGH TEMPERATURE REACHED 102 DEGREES AND HEAT INDICES
            REACHED 108 DEGREES.

0600 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/17/2007  M102 F           SHELBY             TN   BROADCAST MEDIA

            *** 1 FATAL *** LOCAL NEWSPAPER AND TELEVISION STATION
            REPORTED THE DEATH OF A 60 YEAR OLD MALE FOUND DEAD IN
            HIS MEMPHIS HOME FRIDAY NIGHT AUG. 17, 2007. THE SHELBY
            COUNTY MEDICAL EXAMINER SAID THE DEATH WAS HEAT-RELATED.
            THE HIGH TEMPERATURE WAS 102 AND THE HEAT INDEX REACHED
            108 DEGREES. THIS IS THE 11TH HEAT-RELATED DEATH THIS
            WEEK IN MEMPHIS.

&&

JCL
Special weather statement, Aug 18, 12:40 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
140 PM CDT SAT AUG 18 2007

MSZ023-181915-
CHICKASAW MS-
140 PM CDT SAT AUG 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTH OF WOODLAND AT 140 PM CDT...
MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CHICKASAW COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, Aug 18, 1:32 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT SAT AUG 18 2007

MSZ022-182015-
CALHOUN MS-
232 PM CDT SAT AUG 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CALHOUN COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER VARDAMAN AT 232 PM CDT...MOVING WEST AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 PM CDT.

The radar

The Columbus AFB radar (KGWX), 115 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alcorn

When
August 18, 1:40 PM CST to 1:45 PM CST
Where
Alcorn County, 4 mi E of Corinth
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
34.930, -88.450

Straight line winds blew a front porch off of a house along with shingles off of the roof, 4 miles east of Corinth. In addition, one large tree was blown down.

Thunderstorm Wind, Pontotoc

When
August 18, 2:40 PM CST to 2:45 PM CST
Where
Pontotoc County, Buckhorn
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
34.100, -89.150

Some portable buildings and a few trees were knocked down by straight line winds near Buckhorn.

Thunderstorm Wind, Union

When
August 18, 3:00 PM CST to 3:05 PM CST
Where
Union County, New Albany
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
34.500, -89.000

Straight line winds knocked down a few trees around the northern part of New Albany.

Thunderstorm Wind, Marshall

When
August 18, 3:35 PM CST to 3:40 PM CST
Where
Marshall County, Byhalia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.880, -89.680

Straight line winds were knocked down on Fields Road, just north of Byhalia Road near Byhalia.

Thunderstorm Wind, Chickasaw

When
August 18, 4:00 PM CST to 4:05 PM CST
Where
Chickasaw County, 2 mi N of Buena Vista
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.909, -88.850

Straight line winds knocked a few trees down, 2 miles north of Buena Vista.

Thunderstorm Wind, Tallahatchie

When
August 18, 4:15 PM CST to 4:20 PM CST
Where
Tallahatchie County, 2 mi NNW of Charleston to Paynes
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
34.027, -90.063

Several trees were knocked down along Highway 35 by straight line winds between 2 miles north-northwest of Charleston and Paynes.

Thunderstorm Wind, Coahoma

When
August 18, 4:30 PM CST to 4:35 PM CST
Where
Coahoma County, Clarksdale
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
34.200, -90.580

Straight line winds knocked down a few trees and power lines on West Second Street in Clarksdale.

Thunderstorm Wind, De Soto

When
August 18, 4:45 PM CST to 4:50 PM CST
Where
De Soto County, Horn Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
34.970, -90.030

Part of a store sign was blown down by straight line winds at Interstate 55 and Highway 51 in Horn Lake.

Thunderstorm Wind, Coahoma

When
August 18, 5:00 PM CST to 5:05 PM CST
Where
Coahoma County, 2 mi S of Clarksdale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.171, -90.580

Straight line winds knocked down a few trees, 2 miles south of Clarksdale.

Thunderstorm Wind, Tunica

When
August 18, 6:00 PM CST to 6:05 PM CST
Where
Tunica County, Tunica
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.680, -90.380

Straight line winds blew a few trees down in Tunica.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58018, 58019, 58020, 58022, 58024, 58027, 58028, 58031, 58033, 58034.